Can you use Tylenol while breastfeeding?


Quick Answer

BabyCenter.com reports that any adverse effects from Tylenol on a breastfed child are rare. Nevertheless, to ensure that an infant is completely safe during breastfeeding while a mother is taking medication, the mother should first consult her physician.

Continue Reading

Full Answer

This is crucial because a certain percentage of the medication taken by a breastfeeding mother will be transferred to her child. Acetaminophen is the active ingredient in Tylenol, and studies show that acetaminophen is usually safe in usual doses for nursing mothers. According to the U.S. National Library of Medicine, "Acetaminophen is a good choice for analgesia, and fever reduction in nursing mothers. Amounts in milk are much less than doses usually given to infants. Adverse effects in breastfed infants appear to be rare."

Learn more about Medications & Vitamins

Related Questions